MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VERITY ADX SR; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) VERITY ADX SR; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5156
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented for a scheduled procedure.During the procedure, the physician found it impossible to remove the leads from the device because of a defect in the screw it was not gripping.After multiple attempts the lead was removed and replaced.There were no patient consequences.
 
Additional Manufacturer Narrative
The reported event of cannot untighten the setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the setscrew inset, preventing the wrench from engaging it.Wrenches cannot penetrate calcified blood so the wrench can only be partially inserted into the setscrew inset.Since the wrench cannot engage the inset, it will slip around in the inset and strip that portion of the inset it is in contact with without untightening the setscrew.The physician took the necessary action which was to dig out the calcified blood blocking wrench insertion into the setscrew inset.The wrench could then insert far enough in and engage the unstripped portion of the inset to untighten the setscrew normally.This problem most often occurs when blood passes through a hole punched in the septum by the user of the torque wrench at the time of implant.

Brand Name
VERITY ADX SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key23992580
Report Number2017865-2026-00478
Device Sequence Number21388021
Product Code DXY
UDI-Device Identifier05414734006767
UDI-Public(01)05414734006767(10)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer03/14/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown